MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ILA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ILA; STAPLE, IMPLANTABLE
Model Number 3957
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during sub-total gastrectomy procedure, on the second firing of the device, the surgeon attempted to fire the device, however, the handle was too stiff and the device was unable to fire.It seemed that the cartridge was damaged because the trigger was pressed strongly.The procedure was completed with another device.There was no patient injury.

Brand Name
ILA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8389761
Report Number1219930-2019-01287
Device Sequence Number13941859
Product Code GDW
UDI-Device Identifier10884521064607
UDI-Public10884521064607
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K885222
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3957
Device Catalogue Number3957
Device Lot NumberB40190
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1